Louisiana, 2002

Damaging Wind in Louisiana, July 30, 2002

July 30, 2002 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 30, 1:15 PM CST, 15 minutes earlier.

Area forecast discussion, Jul 30, 1:15 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
215 PM CDT TUE JUL 30 2002

THE ATMOSPHERE ACROSS THE LOWER MISSISSIPPI VALLEY HAS BECOME VERY
MOIST AND UNSTABLE.  PRECIPITABLE WATER VALUES OF 2.25 INCHES WERE
NOTED ON THE 12Z LIX SOUNDING. HIGH PRESSURE OVER THE SOUTHWEST IS
EXPECTED TO MOVE EAST INTO TENNESSEE BY SUNDAY. MODELS SHOW AN UPPER
LOW OVER THE EAST PORTION OF THE GULF OF MEXICO MOVING NORTH INTO
GEORGIA THEN DRIFTING INTO THE NORTH CENTRAL GULF AS IT COMES UNDER
THE INFLUENCE OF THE HIGH AND BEGINS TO ROTATE AROUND THE SYSTEM.
PATTERN REMAINS MOIST AND UNSTABLE THROUGH THE FORECAST PERIOD.
EXPECT TO SEE SCATTERED CONVECTION EACH DAY WITH THE PEAK ACTIVITY
DURING THE AFTERNOON HOURS THEN DIMINISHING DURING THE EARLY
EVENING. WILL MAKE ONLY MINOR ADJUSTMENTS TO GUIDANCE.

MCB 72/91/72/91 2624
BTR 74/91/74/92 2624
MCB 75/91/75/92 3634
GPT 74/89/75/90 3634

.NEW...NONE
LA...NONE.
MS...NONE.

23

In the hours before

Special weather statement, Jul 30, 10:00 AM CST, 3 hours 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-311200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT TUE JUL 30 2002

.SYNOPSIS...VERY MOIST AND UNSTABLE TROPICAL AIR OVER THE GULF
COAST REGION WILL RESULT IN THE DEVELOPMENT OF NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THIS
AFTERNOON AND EARLY EVENING.

.THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
ONCE AGAIN THIS AFTERNOON WITH MOST OF THE ACTIVITY DISSIPATING THIS
EVENING. OCCASIONAL LIGHTNING, BRIEF HEAVY RAIN AND WINDS GUSTS OF
25 TO 35 MPH MAY ACCOMPANY THE STORMS. THUNDERSTORMS ARE NOT
EXPECTED TO REACH SEVERE LEVELS.

.ACTIONS...
NONE AT THIS TIME.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ascension

When
July 30, 1:30 PM CST
Where
Ascension County, Gonzales
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
30.233, -90.917

A few trees were blown down. One tree fell on the roof of a house causing minor damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, July 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311249.